Disopyramide and Quinidine

John J. Rozanski, Agustin Castellanos, Ruey J. Sung, Robert J. Myerburg

Research output: Contribution to journalLetter

1 Scopus citations

Abstract

To the Editor: The recent report of “quinidine-like effects” due to disopyramide by Dr. Frieden in the Correspondence section of the April 27 issue of the Journal raises many questions regarding the specificity of so-called “quinidine syncope” and prompts our description of a contrasting observation. Our patient is ideal for study because, unlike Dr. Frieden's patient, she was given both quinidine and disopyramide, both drugs effectively suppressed the target atrial arrhythmias, and although equivalent doses were given, only quinidine produced cardiac toxic effects (i.e., so-called quinidine syncope). An important feature was that the target arrhythmia was atrial whereas the toxic.

Original languageEnglish (US)
Number of pages1
JournalNew England Journal of Medicine
Volume299
Issue number9
DOIs
StatePublished - Aug 31 1978

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Disopyramide and Quinidine'. Together they form a unique fingerprint.

  • Cite this